Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 21, NWS Tampa Bay, FL

September 12, 2015

NWS Tampa Bay, FL issued this small craft advisory at Sep 12, 2015, 4:07 AM EDT. It took effect at Sep 12, 2015, 11:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2015, 4:07 AM EDT (08:07 UTC)
In effect from
Sep 12, 2015, 11:00 AM EDT
Expired
Sep 12, 2015, 10:00 PM EDT
In force
11 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WHUS72 KTBW 120807
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
407 AM EDT SAT SEP 12 2015

...SMALL CRAFT ADVISORY FOR THE NORTHERN WATERS LATE THIS
MORNING THROUGH THIS EVENING...

.SOUTHWEST WINDS WILL INCREASE TO AROUND 20 KNOTS OVER THE
NORTHERN WATERS THIS AFTERNOON.

GMZ850-870-121615-
/O.NEW.KTBW.SC.Y.0021.150912T1500Z-150913T0200Z/
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
407 AM EDT SAT SEP 12 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING
TO 10 PM EDT THIS EVENING. 

* WINDS...SOUTHWEST WINDS AROUND 20 KNOTS.

* WAVES/SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 4:03 AM EDT, 4 minutes earlier.

Area forecast discussion, Sep 12, 4:03 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
403 AM EDT SAT SEP 12 2015

(TODAY-SUNDAY)...
A STRONG CUTOFF U/L LOW WAS LOCATED OVER THE GREAT LAKES REGION
WITH THE TROUGH AXIS EXTENDING SOUTH THROUGH THE LOWER MISSISSIPPI
VALLEY. THE L/W TROUGH WILL SLOWLY PUSH EAST TODAY AND TONIGHT
OVER THE SOUTHEAST U.S. AS THE U/L LOW SLIDES ACROSS THE OHIO
RIVER VALLEY. UVM WILL INCREASE ACROSS THE REGION TODAY AS U/L
DISTURBANCES RIDE OVER A FRONTAL BOUNDARY FROM THE CENTRAL GULF OF
MEXICO ACROSS NORTH CENTRAL FLORIDA. STRONGEST U/L FORCING WILL BE
MAINLY NORTH OF THE TAMPA BAY AREA. WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS WILL SPREAD OVER THE NORTHERN AND CENTRAL
COASTAL WATERS EARLY THIS MORNING AND WILL MOVE OVER PORTIONS OF
THE NATURE COAST AROUND SUNRISE...AND WILL SINK SLOWLY SOUTHEAST
OVER THE REMAINDER OF WEST CENTRAL FLORIDA THROUGH THE AFTERNOON.

BEST CHANCE OF STRONG STORMS WILL BE ACROSS THE NATURE COAST IN
REGION OF BEST U/L FORCING. L/L JET WILL INCREASE TO AROUND 30
KNOTS WITH MID LEVEL JET AROUND 40 KNOTS THIS AFTERNOON...BUT
RELATIVELY LOW CAPE AS INSOLATION WILL BE LIMITED DUE TO EXTENSIVE
CLOUD COVER. THIS WILL INHIBIT THREAT FOR SEVERE THUNDERSTORMS
THIS AFTERNOON. HOWEVER CAN NOT RULE OUT A FEW STRONG STORMS WITH
DAMAGING WIND GUSTS OF 40 TO 50 MPH. STRONGEST STORMS WILL LIKELY
OCCUR OVER THE WARM WATERS OF THE NORTHEAST GULF AND WEAKEN AS
THEY APPROACH THE COAST.

SLIGHTLY HIGHER CAPE WILL BE LOCATED OVER THE SOUTHERN FORECAST
AREA WHERE LESS CLOUD COVER WILL ALLOW WARMER DAYTIME
TEMPERATURES. ALTHOUGH AREAL COVERAGE OF STORMS WILL BE
LESS...COULD SEE AN ISOLATED STRONG STORM OVER SOUTHWEST FLORIDA
LATE THIS AFTERNOON. FRONTAL BOUNDARY WILL SINK SOUTH AND STALL
OVER THE CENTRAL FLORIDA PENINSULA TONIGHT WITH SCATTERED SHOWERS
AND THUNDERSTORMS PERSISTING...WITH HIGHEST POPS NEAR THE COAST.
U/L SUPPORT WILL LIFT NORTH OF THE REGION ON SUNDAY WITH DRIER
MORE STABLE AIR ALOFT ADVECTING OVER THE NORTHERN FORECAST AREA.
DEEPER MOISTURE SOUTH OF THE BOUNDARY COMBINED WITH DAYTIME
HEATING WILL GENERATE SCATTERED THUNDERSTORMS SUNDAY AFTERNOON
OVER SOUTHWEST FLORIDA AND PORTIONS OF THE INTERIOR.

.LONG TERM (MONDAY - NEXT FRIDAY)...
ON THE HEELS OF A STRONG SHORTWAVE TROUGH MOVING UP THROUGH NEW
ENGLAND...A FRONT WILL SETTLE ACROSS CENTRAL FLORIDA
MONDAY...BRINGING DRIER CONDITIONS TO PORTIONS OF THE NATURE COAST
AND NORTHERN FLORIDA. FURTHER SOUTH...REMNANT FRONTAL BOUNDARY IS
TRICKY TO FORECAST AT THIS JUNCTURE...BUT EXPECT AT LEAST SCATTERED
THUNDERSTORM DEVELOPMENT ALONG AND SOUTH OF THE BOUNDARY ROUGHLY
ALONG AND SOUTH OF THE I-4 CORRIDOR MONDAY AFTERNOON AND EVENING.

THE FRONT WILL MORE OR LESS WASH OUT BY TUESDAY AS SURFACE HIGH
PRESSURE BUILDS IN ACROSS THE MID ATLANTIC AND SOUTHEAST STATES.
THIS WILL USHER IN A PROLONGED PERIOD OF EASTERLY FLOW LASTING INTO
MID TO LATE NEXT WEEK. MEANWHILE...WEAK MID LEVEL RIDGING WILL
ATTEMPT TO BUILD IN ACROSS THE WESTERN ATLANTIC AND FAR EASTERN
GULF. LONG RANGE MODELS DO INDICATE AT LEAST WEAK SURFACE
TROUGHINESS WILL PERSIST OVER THE CENTRAL AND EASTERN GULF MUCH OF
NEXT WEEK...WHICH SHOULD SUPPORT MORE ACTIVE SHOWER AND STORM
ACTIVITY OVER THE COASTAL WATERS...ESPECIALLY OVERNIGHT. WEDNESDAY
INTO THURSDAY LOOK ESPECIALLY WET...AS WEAK UPPER LOW ATTEMPTS TO
FORM OVER THE EASTERN GULF. STILL PLENTY OF TIME FOR THIS NOT TO
MATERIALIZE.

AS FOR RAIN CHANCES INLAND...FROM TUESDAY INTO LATE NEXT
WEEK...SCATTERED AFTERNOON/EVENING STORMS APPEAR
PROBABLE...DEVELOPING FIRST OVER INLAND COUNTIES...THEN GRADUALLY
WORKING THEIR WAY EASTWARD AS OUTFLOWS AND EAST COAST SEABREEZE
BOUNDARIES ARE SWEPT WESTWARD BY THE PREVAILING SURFACE FLOW. THIS
MEANS STORMS ARE MOST LIKELY TO ARRIVE ALONG THE NATURE AND SUN
COASTS IN THE LATE AFTERNOON TO EARLY EVENING HOURS. WITH SUCCESSIVE
ROUNDS OF THUNDERSTORM ACTIVITY...THE POTENTIAL FOR HEAVY RAINFALL
AND LOCALIZED FLOODING APPEARS QUITE HIGH...IN ADDITION TO WORSENING
RIVER FLOOD CONDITIONS IN AREAS WHERE THE HEAVIER RAINFALL TOTALS
ARE EXPERIENCED.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH EARLY THIS MORNING. LCL MVFR
CIGS WILL DEVELOP LATE THIS MORNING INTO THE AFTERNOON. WIDESPREAD
SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP BY THIS AFTERNOON
OVER WEST CENTRAL FLORIDA AND WILL IMPACT TPA/PIE/SRQ/LAL WITH LCL
MVFR CIGS AND IFR VSBYS. SCT THUNDERSTORMS WILL DEVELOP VCNTY
PGD/FMY/RSW THIS AFTERNOON WITH LCL MVFR CIGS AND IFR VSBYS.

&&

.MARINE...
TIGHTENING GRADIENT TODAY ACROSS THE WATERS WILL GENERATE SMALL
CRAFT ADVISORY CONDITIONS OVER THE NORTHERN WATERS FROM LATE THIS
MORNING THROUGH THE EVENING HOURS. GRADIENT WILL WEAKEN BELOW
ADVISORY LEVELS TONIGHT. SURFACE HIGH PRESSURE WILL BUILD OVER THE
MID ATLANTIC COAST BY THE MIDDLE OF NEXT WEEK WITH INCREASING EAST
WINDS.

&&

.FIRE WEATHER...
NO FIRE WEATHER HAZARDS THROUGH THE PERIOD AS RELATIVE HUMIDITY
VALUES WILL REMAIN ABOVE CRITICAL LEVELS EACH AFTERNOON.\

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  86  76  85  73 /  90  50  50  10
FMY  89  77  88  75 /  50  50  60  30
GIF  86  74  87  72 /  80  50  50  20
SRQ  86  76  86  73 /  80  50  70  20
BKV  85  72  85  68 /  90  50  30  10
SPG  86  77  85  75 /  90  50  50  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 10 PM EDT
     THIS EVENING FOR COASTAL WATERS FROM TARPON SPRINGS
     TO SUWANNEE RIVER FL OUT 20 NM-WATERS FROM TARPON
     SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM.

&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...13/OGLESBY
LONG TERM...84/AUSTIN
DECISION SUPPORT...84/AUSTIN

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 4:28 AM EDTSpecial Marine WarningTBW2 hr
Sep 12, 5:38 AM EDTSpecial Marine WarningTBW82 min
Sep 12, 5:52 AM EDTSpecial Weather StatementTBWLevy38 min
Sep 12, 12:29 PM EDTSpecial Weather StatementTBWLevy31 min
Sep 12, 5:07 PM EDTSevere Thunderstorm WarningTBWCitrus, Hernando38 min
Sep 12, 5:08 PM EDTSpecial Marine WarningTBW22 min
Sep 12, 5:57 PM EDTSpecial Weather StatementTBWSumter48 min

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.